How JustAnswer Works:

  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.

Ask Dr. Z Your Own Question

Dr. Z
Dr. Z, Psychologist
Category: Mental Health
Satisfied Customers: 10628
Experience:  Psy.D. in Clinical Forensic Psychology with a background in treating severe mental illnesses.
74815544
Type Your Mental Health Question Here...
Dr. Z is online now
A new question is answered every 9 seconds

My son has a history of heroin abuse. He is also a mild bi-polar

This answer was rated:

My son has a history of heroin abuse. He is also a mild bi-polar and is prescribed Lamictal , Remeron and Paxil. Can these drugs be used to cover the mood swings and nasty behavior and also the no sleep and constipation of heroin?

DoctorZ :

Hello I believe I can help you with your concern today

DoctorZ :

I am sorry that your son has been abusing heroin, I can imagine how distressing this is for you.

DoctorZ :

I would like to clarify, you believe he is currently using heroin while on these medications?

Customer:

We are not sure but he is always broke and askiing for $. He works for us and I keep his checkbook and pay his bills.

DoctorZ :

Okay, well it really depends on how much he is using and at what dosage the medications are on, but in nearly all cases these medications will not help over his mood swings or "nasty behavior." And they definitely do nothing for constipation associated with heroin. The Remeron may help him sleep a bit, but he will probably still have issues with insomnia

DoctorZ :

The Lamictal is usually only good for stabilizing depressive episodes for individuals with Bipolar Disorder, so it will not help when he get out of control with energy or irritability

Customer:

He has no problem with insomnia and he has been eating properly. He has plenty of energy.

DoctorZ :

Okay, well heroin is an opiate typically will depress the system, so he will be more lethargic while on it.

DoctorZ :

It sounds like his medication regimen may be helping control his Bipolar Disorder and may not be on heroin at this moment.

Customer:

Thank you for your answer and we will find out where the money is going.

DoctorZ :

I think that would be a good idea because it is very unlikely that the medication he is on could cover up the mood symptoms associated heroin use or withdrawal

DoctorZ :

Is there anything else I can help you with today?

Dr. Z and other Mental Health Specialists are ready to help you

Related Mental Health Questions